Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Oct 11, 2021, 5:26 PM EDT for White County, Indiana. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 11, 2021, 5:26 PM EDT (21:26 UTC)
- Expired
- Oct 11, 2021, 6:15 PM EDT
- In force
- 49 min
- Issued by
- NWS Northern Indiana
- Hail
- 0.00 in
- Wind
- 50
County White County, IN
The radar
The Northern Indiana radar (KIWX), 117 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 11, 5:42 PM EDT | TSTM WND DMG | 1 Se Wolcott, IN | SEMI BLOWN OVER JUST EAST OF WOLCOTT ON US24. RELAYED BY WLFI. TIME ESTIMATED BY RADAR. |
| Oct 11, 5:42 PM EDT | TSTM WND DMG | 5 W Chalmers, IN | TRAINED SPOTTER REPORTS LARGE TREE ESTIMATED 3-4 FOOT DIAMETER BLOWN DOWN. |
| Oct 11, 5:45 PM EDT | TSTM WND DMG | 3 Ssw Cedar Point, IN | AUGER PICKED UP AND DESTROYED NEAR CR 450E AND CHALMERS RD. |
| Oct 11, 5:47 PM EDT | TSTM WND GST 53 | Cedar Point, IN | MONTICELLO, IN AIRPORT OBSERVATION (KMCX). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted.
100
WWUS83 KIWX 112126
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
526 PM EDT Mon Oct 11 2021
INZ020-112215-
White IN-
526 PM EDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of White County through
615 PM EDT...
At 525 PM EDT, Doppler radar was tracking a strong thunderstorm over
Otterbein, moving north at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Wolcott around 540 PM EDT.
Other locations in the path of this storm include Monon.
This includes Interstate 65 between mile markers 186 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4090 8658
4075 8658 4074 8660 4074 8675 4073 8676
4072 8675 4070 8676 4069 8675 4068 8676
4068 8674 4066 8678 4059 8677 4058 8678
4057 8710
TIME...MOT...LOC 2125Z 200DEG 52KT 4052 8706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
JALWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Oct 11, 3:05 PM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Oct 11, 3:05 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 305 PM EDT Mon Oct 11 2021 .SYNOPSIS... Issued at 303 PM EDT Mon Oct 11 2021 Showers and thunderstorms will move through from west to east this evening. Widespread severe weather is not expected. It will be breezy tonight as cooler air arrives. Dry conditions are expected for most of the area Tuesday and Wednesday before rain chances return to the forecast thereafter. && .SHORT TERM...(This Evening through Tuesday) Issued at 303 PM EDT Mon Oct 11 2021 Storms continue to work their way north-northeast through Illinois in the vicinity of a 60-70 knot 500-mb jet. The severe weather risk to our local area will be limited due to meager instability. But, a narrow window of opportunity for locally damaging wind gusts exists prior to sunset in far northwest Indiana. This is as the strong jet noses in before CAPE subsides for the night. Wind shear remains favorable for a couple of strong storms. The severe weather risk is minimized east of US-31. Mid- level lapse rates will limit the overall organization of thunderstorms overnight. Otherwise, for tonight, showers and thunderstorms will move from west to east with coverage decreasing to only a few showers after midnight. Rainfall totals will likely be less than a half inch for most. It will be breezy with wind gusts of 25-30 mph. In the wake of the cold front, lows will drop into the upper-50s in the west. Highs tomorrow will generally be near 70 with westerly wind gusts of 20-25 mph, especially through the early afternoon when the pressure gradient relaxes. && .LONG TERM...(Tuesday Night through Monday) Issued at 303 PM EDT Mon Oct 11 2021 Cold air advection quickly gives way to warmth, once again, by Wednesday afternoon. This occurs as southwest flow on the western edge of a subtropical ridge stream in. A sheared-out cold front slips into our are very late in the day offering low shower chances for far western Indiana. Rain chances improve overnight, with perhaps little to no rain toward northwest Ohio. The day three convective outlook seems overdone locally as the weak cold front will not arrive until after dark. I suspect changes will be made. The airmass behind this front is nearly unchanged as the parent low wraps up, leaving behind a nearly unmodified synoptic pattern. Instead, a new surface low lifts in from the southwest Thursday night bringing additional rain chances. The parent trough axis moves east of our area by Saturday morning ushering in a seasonably cool airmass. Look for highs this weekend to reach only the low 60s degrees or so, with lows in the 40s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 150 PM EDT Mon Oct 11 2021 Still watching area of convection over central IL tracking NNE associated with approaching trough/cold front. Narrowed down timing window slightly based on latest hi-res guidance. Anticipate initial round of storms at KSBN around 00Z with a secondary line a few hours later associated with actual front. Chances for strong/severe winds have decreased with a more stable environment expected. However...still can't entirely rule out a few gusts up to 35 kts with initial line. Much lower confidence in thunder and impacts at KFWA. Latest hi-res suggests initial line may miss KFWA altogether with best chances closer to 06Z with actual frontal passage. For now have just maintained a 6-hour block of VCTS to cover both rounds. Additional refinement likely as first line of storms approaches the area. Otherwise...ceilings trend MVFR (possible brief IFR at KSBN) Tuesday morning in CAA regime. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 4 PM EDT Tuesday for LMZ043-046. && SYNOPSIS...Brown SHORT TERM...Brown LONG TERM...Brown AVIATION...AGD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 11, 3:40 PM EDT, 1 hour 46 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 340 PM EDT Mon Oct 11 2021 INZ003-004-012>015-020-022-MIZ077-078-121945- La Porte-St. Joseph IN-Starke-Pulaski-Marshall-Fulton IN-White- Cass IN-Berrien-Cass MI- 340 PM EDT Mon Oct 11 2021 /240 PM CDT Mon Oct 11 2021/ This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...This afternoon and tonight. There is a low chance for severe thunderstorms this evening. Damaging wind gusts are the greatest threat. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LMZ043-046-121945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 340 PM EDT Mon Oct 11 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT TUESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A small craft advisory is in effect until Tuesday afternoon. INZ005>009-016>018-023>027-032>034-MIZ079>081-OHZ001-002-004-005-015- 016-024-025-121945- Elkhart-Lagrange-Steuben-Noble-De Kalb-Kosciusko-Whitley-Allen IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 340 PM EDT Mon Oct 11 2021 This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will move through tonight. Widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 11, 5:26 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
526 PM EDT Mon Oct 11 2021
INZ020-112215-
White IN-
526 PM EDT Mon Oct 11 2021
...A strong thunderstorm will impact portions of White County through
615 PM EDT...
At 525 PM EDT, Doppler radar was tracking a strong thunderstorm over
Otterbein, moving north at 60 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Wolcott around 540 PM EDT.
Other locations in the path of this storm include Monon.
This includes Interstate 65 between mile markers 186 and 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4084 8710 4084 8699 4091 8699 4090 8658
4075 8658 4074 8660 4074 8675 4073 8676
4072 8675 4070 8676 4069 8675 4068 8676
4068 8674 4066 8678 4059 8677 4058 8678
4057 8710
TIME...MOT...LOC 2125Z 200DEG 52KT 4052 8706
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JALThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 5:52 PM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Miami, Pulaski, Starke, White | 38 min |
| Oct 11, 6:17 PM EDT | Special Weather Statement | IWX | LaPorte, Marshall, Saint Joseph, Starke | 43 min |
| Oct 11, 6:29 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph, Starke | 46 min |
| Oct 11, 6:36 PM EDT | Special Marine Warning | IWX | 84 min | |
| Oct 11, 7:01 PM EDT | Special Weather Statement | IWX | Cass | 29 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.